Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 93, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Nov 30, 2004, 5:39 PM CST for 8 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2004, 5:39 PM CST (23:39 UTC)
- Expired
- Nov 30, 2004, 9:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Giles County, TN, Grundy County, TN, Marshall County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 302344
FFWOHX
TNC003-015-031-055-061-117-175-177-010300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CST TUE NOV 30 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEDFORD COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SHELBYVILLE
CANNON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WOODBURY
COFFEE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MANCHESTER
GILES COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF PULASKI
GRUNDY COUNTY IN TENNESSEE
MARSHALL COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LEWISBURG
VAN BUREN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SPENCER
WARREN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MCMINNVILLE
* UNTIL 900 PM CST
* AT 533 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL ACROSS THE WARNED COUNTIES. RAINFALL AMOUNTS IN
EXCESS OF 1.5 INCHES HAVE FALLEN IN MANY AREAS SINCE 3 PM. ADDITIONAL
RAINFALL WILL CAUSE CREEKS AND STREAMS TO EXCEED BANKFULL. ALSO
WATER WILL POND ON AREA ROADWAYS...CAUSING DRIVING PROBLEMS FOR
MOTORISTS...ESPECIALLY AT NIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARTRACE...
VIOLA...NORMANDY...MORRISON...CHAPEL HILL...CENTERTOWN...BELL
BUCKLE...BEERSHEBA SPRINGS...AUBURNTOWN AND ALTAMONT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3502 8721 3543 8720 3542 8697 3571 8670
3564 8624 3596 8606 3584 8587 3578 8526
3557 8545 3554 8563 3538 8550 3522 8575
3542 8627 3533 8642 3538 8659 3526 8683
3514 8683 3534 8626 3513 8682 3503 8686
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 3:40 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 30, 3:40 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE NASHVILLE TN 340 PM CST TUE NOV 30 2004 .DISCUSSION... SURFACE LOW PRESSURE CENTER WAS POSITIONED NEAR KCKV AT MID AFTERNOON AND WILL CONTINUE TO TRACK NNE. TRACK DEVIATED MORE WEST...BETTER CONFIDENCE THAT WARM FRONT WOULD PUSH INTO SOUTHERN KENTUCKY. WILL DELAY COLD FRONTAL PASSAGE A LITTLE BASED ON SURFACE LOW POSITION... BUT THIS WILL NOT PROLONG FFA BEYOND 01/03Z (DRY MID LVL AIR CHOKES OFF FLASH FOOD THREAT). COLDER AIR AND SOME SNOW UNDER DEFORMATION IN MISSOURI THIS AFTERNOON NOT CONSIDERED A THREAT IN NORTH MIDDLE TENNESSEE LATE TONIGHT. STRONG UPPER LOW WEST DEAMPLIFIES AS IT MOVES OVER MIDDLE TENNESSEE AFTER MIDNIGHT. COLDER TEMPERATURES ON TAP WEDNESDAY WITH DEEP COLD ADVECTION THE BIG STORY. SURFACE HIGH PRESSURE WILL APPROACH WITH MOSTLY SUNNY SKIES WEST IN THE AFTERNOON. WINDS WILL TAPER TO LIGHT AS THE HIGH MOVES IN WEDNESDAY NIGHT. A WIDESPREAD FREEZE IS LIKELY AT THIS POINT. HIGH PRESSURE LOOKS TO CONTROL THE WEATHER ACROSS MIDDLE TENNESSEE FOR THE REMAINDER OF THE WEEK...EXCEPT FOR A CLIPPER LOW AND COLD FRONT WHISKING THROUGH THIS WEEKEND. ATMOSPHERE TOO DRY FOR ANY PRECIPITATION AT THIS TIME. WEATHER PATTERN BECOMES MORE UNSETTLED EARLY NEXT WEEK...AND COULD SEE ANOTHER WARM SECTOR EVENT. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH CONTINUE EAST OF A SPRINGFIELD TO WAYNESBORO LINE THROUGH 9 PM CST. && 04
Hazardous weather outlook, Nov 30, 5:23 AM CST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CST TUE NOV 30 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 523 AM CST TUE NOV 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY TODAY AND EARLY TONIGHT AND PRODUCE WIDESPREAD RAIN...ALONG WITH THE POSSIBILITY OF LOCALIZED FLOODING OVER PARTS OF MIDDLE TENNESSEE. A FLOOD WATCH IS IN EFFECT THROUGH EARLY TONIGHT FOR AREAS EAST OF A SPRINGFIELD TO WAYNESBORO LINE. RAIN TOTALS BETWEEN ONE AND HALF AND TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH SOME HIGHER AMOUNTS POSSIBLE. RAINFALL WILL LIKELY PRODUCE PONDING OF WATER ON ROADS AND IN SOME POORLY DRAINED AREAS. SOME RIVERS AND STREAMS MAY ALSO RISE TO NEAR BANKFULL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THROUGH EARLY TONIGHT... AND A FEW COULD PRODUCE STRONG...GUSTY WINDS...ESPECIALLY IN AREAS NEAR THE ALABAMA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
In the hours before
Local storm report, Nov 30, 12:30 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CST TUE NOV 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
11/30/2004 LAWRENCE TN DEPT OF HIGHWAYS
TDOT REPORTED BRUSH CREEK ROAD IN THE WESTERN PART OF THE
COUNTY AND MILLER LANE IN THE NORTHERN PART HAD HIGH
WATER.
1205 PM FLASH FLOOD HOHENWALD 35.55N 87.56W
11/30/2004 LEWIS TN DEPT OF HIGHWAYS
TDOT REPORTED NUMEROUS ROADS ARE UNDER HIGH WATER AND
IMPASSABLE AROUND THE COUNTY. CAUTIONARY SIGNS ARE ON
BRIDGES AT THIS TIME.
1205 PM FLASH FLOOD COLUMBIA 35.62N 87.05W
11/30/2004 MAURY TN DEPT OF HIGHWAYS
TDOT REPORTED SOME HIGH WATER WAS OCCURRING ON SOME ROADS
IN THE NORTHERN PART OF THE COUNTY.
1210 PM FLASH FLOOD WAYNESBORO 35.32N 87.76W
11/30/2004 WAYNE TN EMERGENCY MNGR
EMA DIRECTOR REPORTED ROADS ALONG THE GREEN RIVER AND
INDIAN CREEK WERE FLOODING. SCATTERED AREAS IN WAYNE
COUNTY HAD SOME HIGH WATER ON ROADS. SCHOOL WERE LETTING
OUT AS OF 1130 AM CST IN WAYNE COUNTY.
1220 PM FLASH FLOOD 4 N CARTHAGE 36.31N 85.94W
11/30/2004 SMITH TN TRAINED SPOTTER
SPOTTER REPORTED INTERSECTION OF HIGHWAY 85 AND TURKEY
CREEK ROAD WAS FLOODED AND UNDER WATER. DITCHES AND
CULVERTS WERE SPILLING WATER ON OTHER ROADWAYS IN SMITH
COUNTY.
&&
ORCHANIANLocal storm report, Nov 30, 1:07 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CST TUE NOV 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD 10 SE NASHVILLE 36.07N 86.66W
11/30/2004 DAVIDSON TN EMERGENCY MNGR
DAVIDSON COUNTY OEM REPORTED INTERSECTION OF BELL ROAD
AND SMITH SPRINGS ROAD WAS IMPASSABLE DUE TO HIGH WATER
IN THE ANTIOCH SECTION OF NASHVILLE. ALSO...INTERSECTION
OF NOLENSVILLE ROAD AND CULBERTSON ROAD HAD HIGH WATER.
&&
ORCHANIANLocal storm report, Nov 30, 1:32 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CST TUE NOV 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD MURFREESBORO 35.85N 86.39W
11/30/2004 RUTHERFORD TN DEPT OF HIGHWAYS
TDOT REPORTED SEVERAL ROADS HAVE HIGH WATER AROUND THE
COUNTY.
0110 PM FLASH FLOOD LEWISBURG 35.45N 86.79W
11/30/2004 MARSHALL TN DEPT OF HIGHWAYS
TDOT REPORTED SEVERAL ROADS WERE CLOSED AND IMPASSABLE.
SCHOOLS WERE LET OUT EARLY.
0115 PM FLASH FLOOD 7 ENE SHELBYVILLE 35.53N 86.33W
11/30/2004 BEDFORD TN DEPT OF HIGHWAYS
TDOT REPORTED SEVERAL ROADS HAD HIGH WATER ON THEM AND
WERE CLOSED AROUND BUGSCUFFLE AND ALSO OFF U.S. HIGHWAY
41A TOWARD TULLAHOMA.
0120 PM FLASH FLOOD MCMINNVILLE 35.69N 85.78W
11/30/2004 WARREN TN DEPT OF HIGHWAYS
TDOT REPORTED SEVERAL ROADS HAD HIGH WATER ON THEM AROUND
THE COUNTY. NO ROADS WERE CLOSED AT THE PRESENT TIME.
&&
ORCHANIANLocal storm report, Nov 30, 2:30 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST TUE NOV 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD LEBANON 36.21N 86.32W
11/30/2004 WILSON TN DEPT OF HIGHWAYS
TDOT REPORTED ABOUT 30 ROADS HAVE HIGH WATER ON THEM
AROUND THE COUNTY. A FEW ROADS NEAR THE LEBANON TOWN
SQUARE WAS BLOCKED OFF DUE TO HIGH WATER.
&&
ORCHANIANLocal storm report, Nov 30, 3:58 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CST TUE NOV 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD FRANKLIN 35.93N 86.84W
11/30/2004 WILLIAMSON TN LAW ENFORCEMENT
FLOODING WAS OCCURRING AT SOUTHALL ROAD AND OLD HILLSBORO
ROAD...JUST WEST OF FRANKLIN. FLOODING WAS OCCURRING ON
DEL RIO PIKE.
0255 PM FLASH FLOOD LIVINGSTON 36.39N 85.33W
11/30/2004 OVERTON TN DEPT OF HIGHWAYS
TDOT REPORTED HIGH WATER EVERYWHERE. SOME HIGH WATER
SIGNS WERE OUT.
0255 PM FLASH FLOOD CELINA 36.55N 85.50W
11/30/2004 CLAY TN DEPT OF HIGHWAYS
TDOT REPORTED HIGH WATER ON ALL ROADS IN THE COUNTY. ROAD
CLOSURES WERE IMMINENT.
0255 PM FLASH FLOOD CELINA 36.55N 85.50W
11/30/2004 CLAY TN DEPT OF HIGHWAYS
TDOT REPORTED HIGH WATER ON ALL ROADS IN THE COUNTY. ROAD
CLOSURES WERE IMMINENT.
0300 PM FLASH FLOOD 5 ESE GAINESBORO 36.33N 85.57W
11/30/2004 JACKSON TN LAW ENFORCEMENT
BLACKBURN FORK ROAD AND HIGHWAY 135 WAS FLOODED.
0300 PM FLASH FLOOD ALEXANDRIA 36.08N 86.03W
11/30/2004 DE KALB TN LAW ENFORCEMENT
U.S. HIGHWAY 70 WAS DOWN TO ONE LANE BECAUSE OF HIGH
WATER NEAR ALEXNADRIA.
0300 PM FLASH FLOOD BYRDSTOWN 36.57N 85.13W
11/30/2004 PICKETT TN LAW ENFORCEMENT
SOME ROADS HAVE HIGH WATER ON THEM AROUND THE COUNTY.
0300 PM FLASH FLOOD CROSSVILLE 35.95N 85.04W
11/30/2004 CUMBERLAND TN LAW ENFORCEMENT
SEVERAL LOW SPOTS WERE FLOODED NEAR
CROSSVILLE...INCLUDING SPRUCE LOOP ROAD.
0330 PM FLASH FLOOD LEBANON 36.21N 86.32W
11/30/2004 WILSON TN LAW ENFORCEMENT
SPRING CREEK BRIDGE AND BLUEBIRD ROAD WAS CLOSED DUE TO
HIGH WATER.
0330 PM FLASH FLOOD MURFREESBORO 35.85N 86.39W
11/30/2004 RUTHERFORD TN LAW ENFORCEMENT
FLOODING WAS OCCURRING IN VARIOUS SECTIONS OF THE COUNTY.
SOME OF THE ROADS AFFECTED WERE SULPHUR SPRINGS
ROAD...BUCKEYE BOTTOM...HIGHWAY 99 AT MOUNT
PLEASANT...THOMPSON ROAD AND ARMSTRONG VALLEY.
0330 PM FLASH FLOOD COOKEVILLE 36.16N 85.51W
11/30/2004 PUTNAM TN LAW ENFORCEMENT
HIGH WATER PROBLEMS ON MANY ROADS AROUND THE COUNTY. MANY
STREAMS ARE OUT OF THEIR BANKS AND WASHING OUT ON THE
ROADS.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:19 AM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Maury, Wayne | 4 hr |
| Nov 30, 11:54 AM CST | Flash Flood Warning | OHX | Davidson, Rutherford, Smith, Williamson, Wilson | 4 hr |
| Nov 30, 12:18 PM CST | Flash Flood Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 4 hr |
| Nov 30, 1:22 PM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Marshall, Warren | 4 hr |
| Nov 30, 1:50 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 35 min |
| Nov 30, 3:46 PM CST | Flash Flood Warning | OHX | Davidson, Rutherford, Smith, Williamson, Wilson | 3 hr |
| Nov 30, 4:15 PM CST | Flash Flood Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.